Immunosuppressant-Related Lower Eyelid Edema in Transplant Patients

    loading  Checking for direct PDF access through Ovid

Abstract

Solid organ transplantation is the preferred method of treatment for a number of advanced medical conditions, but it requires systemic immunosuppression to prevent transplant rejection. The authors report 2 unique cases of persistent eyelid edema following solid organ transplantation believed to be related to their systemic immunosuppression. The eyelid findings developed after initiation of the immunosuppressant sirolimus. In 1 patient, the eyelid edema has persisted despite discontinuation of the medication. In the second patient, the immunosuppression could not be altered; therefore, he underwent surgical excision of the edematous lower eyelid. Sirolimus associated eyelid edema is an important medication side effect for ophthalmic and eyelid specialists to consider when a patient with a history of organ transplantation presents with localized noninflamed eyelid edema. This edema can persist despite discontinuation of the medication. Surgical excision of the edematous eyelid can achieve good results.

Related Topics

    loading  Loading Related Articles